MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC

COOK ENDOSCOPY CAPTURA HOT BIOPSY FORCEPS; KGE, FORCEPS, BIOPSY, ELECTRIC
Catalog Number HDBF-2.4-230-S
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a visual inspection was performed on the device when it was received and the cups appear to be misaligned.From a visual inspection, we are able to see the inner portion of the bottom cup which suggests cup misalignment.The handle was manipulated and the cups opened and closed as intended.The device was sent back to the supplier for a full evaluation of the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: we cannot adequately determine a root cause at this time because the investigation is still in process at our approved supplier.Prior to distribution, all captura hot biopsy forceps are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastroduodenoscopy (egd) the physician used a cook captura hot biopsy forceps.After the facility inserted the forceps down the endoscope and cleared the endoscope they noticed a loose wire on the distal end.The complaint device was removed and a new g31583-hdbf-2.4-230-s [captura hot biopsy forceps] was opened and used to complete the procedure.The facility inspected their endoscope and there was no reported damage to it.After the device came back for investigation it was discovered on (b)(6) 2016 that the cups of the forceps were misaligned.
 
Additional Manufacturer Narrative
An emdr report was initially sent on 4/29/16, based on the observation that the forcep cups were potentially misaligned.The device was sent back to the supplier for further evaluation where it was determined that the cups were not misaligned.The supplier provided the following information: the visible cup wall thickness measured within specification.The device was opened and closed multiple times to confirm proper cup alignment.When put through the tortuous endoscope path, the cups remained aligned.The device link wires were properly positioned as determined under magnification.The distance between fork arm was less than the maximum allowed.The device does not have misaligned cups.The device history records for the packaging work order (pwo) were reviewed.Pwo consisted of one assembly order (ao).This ao was manufactured in december 2015.No relevant defects were noted in the records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Based on the device evaluation, this incident no longer meets the reporting criteria of an fda mdr report.
 
Event or Problem Description
This correction follow up report is being sent to cancel the initial report submitted relating to this event.

Brand Name
CAPTURA HOT BIOPSY FORCEPS
Common Device Name
KGE, FORCEPS, BIOPSY, ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key5619404
Report Number1037905-2016-00118
Device Sequence Number13459438
Product Code KGE
UDI-Device Identifier00827002315839
UDI-Public(01)00827002315839(17)190119(10)W3674455
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K923470
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHDBF-2.4-230-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/31/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/29/2016
Supplement Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1